MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. TIBIAL COMPONENT PEGGED PRECOAT SIZE 5; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. TIBIAL COMPONENT PEGGED PRECOAT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2021-01863, 0001822565-2021-01864.Concomitant medical products: femur cemented cruciate retaining (cr) standard nitrided left size 6.Item# 42572606001 lot# 64706621.Articular surface use with plate 5,6 size green/c-h 12 mm height.Item# 00595204012 lot# 64590067.Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a manipulation under anesthesia approximately 5 and a half months¿ post implantation due to severe pain and arthrofibrosis.Despite cortisone injections and manipulation, the patient continued to have moderate/severe pain and problems at the one year follow up visit.No further intervention has been planned to date.Attempts to obtain additional information have been made; however, no more information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two days' post op, dressing change.Five days' post op, dressing change.One month follow up fwb with antalgic gait, opioids for pain prn, rom 0-93°, moderate pain, moderate-severe problems, pain 5/10, satisfied.Two months' post op, worsening knee pain.Three month follow up, fwb with normal gait, opioids for pain prn, rom 0-120°, moderate-severe pain/problems, pain 7/10, dissatisfied.Three months and one-week post op, cortisone injection.Four and a half months' post op, strain of patellar tendon caused by repeated stresses or injury to soft tissue.As we know patient had arthrofibrosis and stiffness this strain may be secondary the stiffness the patient was experiencing and patient attempting to compensate.Also it is noted device was not revised or replaced therefore the device can be excluded.Five and a half months' post op, stiffness, arthrofibrosis, mua with cortisone injection.One year follow up, moderate-severe pain/problems.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL COMPONENT PEGGED PRECOAT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12135921
Report Number0002648920-2021-00183
Device Sequence Number19054413
Product Code JWH
UDI-Device Identifier00889024214453
UDI-Public(01)00889024214453(17)300531(10)64740566
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00597004501
Device Lot Number64740566
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight64